MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 15 MONITOR/DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 15 MONITOR/DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number 15
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Physio-control performed an initial evaluation of the customer's device and verified the reported issue.Physio-control continues to investigate the reported issue and will submit a supplemental report on this event to the fda as provided by 21 cfr 803.56.
 
Event or Problem Description
The customer, a biomedical engineer, contacted physio-control to report that during an event their device powered off by itself multiple times.The customer advised that medical personnel were in the process of implanting and programming a pacemaker when the reported issue occurred.Medical personnel stated that the device was plugged into ac power at the time and had two fully charged batteries installed.The device was being used to monitor the patient's ecg waveform during the procedure.The customer stated that each time the device lost power, medical personnel would power it back on, only to have it power off again.They believed this occurred three times during the event.No further details were provided.Physio-control has made multiple attempts to contact the customer in order to obtain additional information about both the patient and the event; however, no response has been received.
 
Additional Manufacturer Narrative
Physio-control replaced the device's ac power adapter (acpa) to resolve the reported issue.After observing proper device operation through functional and performance testing the unit was returned to the customer for use.
 
Event or Problem Description

Brand Name
LIFEPAK(R) 15 MONITOR/DEFIBRILLATOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
MDR Report Key8122349
Report Number0003015876-2018-02031
Device Sequence Number251679
Product Code MKJ
UDI-Device Identifier00883873912836
UDI-Public00883873912836
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K142430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 01/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number15
Device Catalogue Number99577-001213
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2018
Initial Date Received by Manufacturer 11/05/2018
Supplement Date Received by Manufacturer01/09/2019
Initial Report FDA Received Date12/01/2018
Supplement Report FDA Received Date01/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1